Alert archive / Ohio / River Flood Warnings in 2012

River Flood Warning 3, NWS Northern Indiana

January 19, 2012Williams County, Ohio

NWS Northern Indiana issued this river flood warning at Jan 19, 2012, 9:28 AM EST for Williams County, Ohio. It took effect at Jan 20, 2012, 7:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2012, 9:28 AM EST (14:28 UTC)
In effect from
Jan 20, 2012, 7:00 AM EST
Expired
Jan 20, 2012, 11:53 AM EST
In force
5 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

County Williams County, OH

The radar

The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WGUS43 KIWX 191428
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
928 AM EST THU JAN 19 2012

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY

.RISES IN RIVER LEVELS ARE EXPECTED TO CONTINUE DUE TO RECENT HEAVY
RAINFALL COMBINED WITH ADDITIONAL PRECIPITATION TODAY...FRIDAY...AND
FRIDAY NIGHT. MINOR FLOODING IS FORECAST ON THE SAINT JOSEPH RIVER
OHIO BELOW MONTPELIER FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC171-201428-
/O.NEW.KIWX.FL.W.0003.120120T1200Z-120124T0600Z/
/MONO1.1.ER.120120T1200Z.120121T0600Z.120123T0600Z.NO/
928 AM EST THU JAN 19 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* FROM FRIDAY MORNING TO LATE MONDAY NIGHT.
* AT 7 AM THURSDAY THE STAGE WAS 11.4 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY MORNING  
  AND CREST NEAR 12.2 FEET AROUND  7 PM SATURDAY JANUARY 21 AND FALL 
  BELOW FLOOD STAGE AROUND  1 AM MONDAY JANUARY 23.
* AT 12.0 FEET...FLOODING OF LOW LAND AND AGRICULTURAL LAND BEGINS 
  NEAR THE RIVER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.7 FEET WHICH OCCURRED 
  ON DEC 17 2011.

$$
3 follow-up statements
541 
WGUS83 KIWX 200336
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1036 PM EST THU JAN 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY
  
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES 
 
.RECENT HEAVY RAINFALL...COMBINED WITH ADDITIONAL EXPECTED SNOWFALL...
IS CAUSING ELEVATED RIVER LEVELS ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC171-210336-
/O.CON.KIWX.FL.W.0003.120120T1200Z-120124T0600Z/
/MONO1.1.ER.120120T1200Z.120121T0600Z.120123T0600Z.NO/
1036 PM EST THU JAN 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* FROM FRIDAY MORNING TO LATE MONDAY NIGHT.
* AT 7 AM THURSDAY THE STAGE WAS 11.4 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY MORNING  
  AND CREST NEAR 12.2 FEET AROUND  7 PM SATURDAY JANUARY 21 AND FALL 
  BELOW FLOOD STAGE AROUND  1 AM MONDAY JANUARY 23.
* AT 12.0 FEET...FLOODING OF LOW LAND AND AGRICULTURAL LAND BEGINS 
  NEAR THE RIVER.

$$

OHC039-051-171-210335-
/O.CON.KIWX.FL.W.0002.000000T0000Z-120123T0800Z/
/STRO1.1.ER.120119T1833Z.120120T1800Z.120122T0800Z.NO/
1036 PM EST THU JAN 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL LATE SUNDAY NIGHT.
* AT 10 PM THURSDAY THE STAGE WAS 11.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 11.8 FEET AROUND  1 
  PM FRIDAY JANUARY 20 AND FALL BELOW FLOOD STAGE AROUND  3 AM SUNDAY
  JANUARY 22.
* AT 12.0 FEET...PORTIONS OF STATE ROUTE 66 FLOOD NORTH OF ARCHBOLD.

$$
858 
WGUS83 KIWX 201509
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1009 AM EST FRI JAN 20 2012

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS 
  COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY
 
.RECENT HEAVY RAINFALL...COMBINED WITH ADDITIONAL EXPECTED SNOWFALL...
IS CAUSING ELEVATED RIVER LEVELS ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC171-211509-
/O.CON.KIWX.FL.W.0003.000000T0000Z-120124T0600Z/
/MONO1.1.ER.120120T1800Z.120121T0600Z.120123T0600Z.NO/
1009 AM EST FRI JAN 20 2012

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* UNTIL LATE MONDAY NIGHT.
* AT 7 AM THURSDAY THE STAGE WAS 11.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON 
  AND CREST NEAR 12.2 FEET AROUND  1 PM SUNDAY JANUARY 22 AND FALL 
  BELOW FLOOD STAGE AROUND  1 AM MONDAY JANUARY 23.
* AT 12.0 FEET...FLOODING OF LOW LAND AND AGRICULTURAL LAND BEGINS 
  NEAR THE RIVER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.7 FEET WHICH OCCURRED 
  ON DEC 17 2011.

$$

OHC039-051-171-211508-
/O.EXT.KIWX.FL.W.0002.000000T0000Z-120123T0730Z/
/STRO1.1.ER.120119T1833Z.120120T1800Z.120122T0730Z.NO/
1009 AM EST FRI JAN 20 2012

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL LATE SUNDAY NIGHT.
* AT 9 AM FRIDAY THE STAGE WAS 11.5 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 11.5 FEET AROUND  7 
  PM FRIDAY JANUARY 20 AND FALL BELOW FLOOD STAGE AROUND  2 AM SUNDAY
  JANUARY 22.
* AT 12.0 FEET...PORTIONS OF STATE ROUTE 66 FLOOD NORTH OF ARCHBOLD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 11.3 FEET WHICH OCCURRED 
  ON MAY 17 2011.

$$
641 
WGUS83 KIWX 201653
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1153 AM EST FRI JAN 20 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC171-201723-
/O.CAN.KIWX.FL.W.0003.000000T0000Z-120124T0600Z/
/MONO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1153 AM EST FRI JAN 20 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* AT 7 AM FRIDAY THE STAGE WAS 11.1 FEET
* FLOOD STAGE IS 12.0 FEET.
* AT 12.0 FEET...FLOODING OF LOW LAND AND AGRICULTURAL LAND BEGINS 
  NEAR THE RIVER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.8 FEET WHICH OCCURRED 
  ON DEC 10 2004.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jan 19, 6:10 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jan 19, 6:10 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 AM EST THU JAN 19 2012

.AVIATION.../12Z TAFS/
AREA OF SNOW AHEAD OF CDFNT HAS EXPANDED INTO NW INDIANA INCLUDING
SBN ALREADY THIS MORNING AND SHOULD REACH FWA BY OR SHORTLY AFTER
START OF TAF PERIOD. SYNOPTIC SCALE SNOW ASSOCIATED WITH THE
SHRTWV/CDFNT MOVG ACROSS THE AREA SHOULD CONT UNTIL ABOUT 18Z AT
SBN AND 21Z AT FWA WITH MVFR/IFR CONDITIONS PREDOMINANT DURING
THAT PERIOD. LAKE EFFECT SNOW SHOWERS WILL LIKELY CONT AT SBN
INTO TONIGHT BUT SHOULD BE LIGHT WITH ONLY MINOR ADDITIONAL
ACCUMS. EXPECT MVFR CIGS TO PERSIST MUCH OF THE PERIOD AS LOW
LEVEL FLOW BECOMES WEAK WITH HIGH PRESSURE BUILDING INTO THE AREA
TONIGHT WHILE INVERSION BASED AROUND 3KFT TRAPS LOW LEVEL
MOISTURE.

&&

.PREV DISCUSSION... /ISSUED 418 AM EST THU JAN 19 2012/

SHORT TERM.../TODAY THROUGH FRIDAY NIGHT/
LOW PRESSURE SYSTEM OVER ERN LS THIS MORNING WILL MOVE EAST ACROSS
SRN ONTARIO THIS MORNING. TRAILING CDFNT ACROSS ERN WI/NW IL WILL
MOVE ACROSS OUR CWA DURING THE DAY. MOST SGFNT SNOW CONTS TO BE
CONFINED TO WI AND DOWNWIND OF GRTLKS ATTM... HWVR MODELS IN GOOD
AGREEMENT THAT LOW LEVEL FRONTOGENESIS AND INFLUX OF MID LEVEL
PACIFIC MOISTURE WILL LEAD TO AN E-W ORIENTED BAND OF SNOWFALL
DVLPG ACROSS OUR CWA THIS MORNING. INCREASING ECHOES AND DVLPG
SNOWFALL ACROSS NW IL/NE IA ATTM SUPPORT THIS SCENARIO. RATHER
DEEP MOIST DGZ ALSO PROGGED SUGGESTING GOOD POTENTIAL FOR
ACCUMULATING SNOW. WITH CLOUDY SKIES AND DVLPG SNOW... TEMPS NOT
EXPECTED TO RISE MUCH TODAY DESPITE WAA AHEAD OF THE FRONT. STRONG
CAA BEHIND THE FRONT WILL RESULT IN FALLING TEMPS WITH FROPA AT
BEH EXPECTED BY 13Z...AND AT AOH BY 20Z. DEPTH OF COLD AIR FAIRLY
SHALLOW WITH INVERSION BASED AROUND 5KFT... BUT THIS SHOULD BE
SUFFICIENT TO ALLOW FOR SCT LAKE EFFECT SNOW SHOWERS TO DEVELOP
BEHIND THE FRONT AND PERSIST INTO TONIGHT. LOW LEVEL FLOW WILL
BECOME WK OVERNIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. SOME
LOW CLOUDS SHOULD REMAIN TRAPPED BENEATH SUBSIDENCE INVERSION
ACROSS OUR AREA AND HIGH CLOUDS LIKELY INCREASING FROM THE WEST
LATE AS ANOTHER SHRTWV APPROACHES OUR AREA FROM THE PLAINS. THIS
SHOULD KEEP TEMPS IN CHECK DESPITE LIGHT WINDS AND FRESH SNOW
COVER... SO STAYED CLOSE TO PREVIOUS FCST AND LATEST MOS GUIDANCE
WITH LOWS EXPECTED IN THE 5-10F RANGE ACROSS OUR AREA.

ANOTHER SGFNT SNOW EVENT EXPECTED FRI/FRI NGT ACROSS THE AREA.
SHRTWV EVIDENT ON WATER VAPOR OVER THE ERN PACIFIC THIS MORNING
SHOULD MOVE RAPIDLY EAST IN ZONAL FLOW ACROSS THE PLAINS FRI... AND
THE GRTLKS FRI NIGHT. ASSOCIATED SFC INVERTED TROF/WK SFC LOW
EXPECTED TO TRACK THROUGH THE OH VALLEY FRI NGT. MODELS CONT TO HAVE
SOME DIFFERENCES WRT THIS SYSTEM WITH NAM/ECMWF A LITTLE
DEEPER/SLOWER WITH THE SYSTEM THAN THE GFS ALLOWING MORE LOW LEVEL
WAA AND SUGGESTING A MIX OF SNOW/SLEET/FREEZING RAIN ACROSS SRN
PORTION OF OUR CWA. GIVEN STRENGTH OF CIRCULATION WITH THIS
FEATURE ON SATELLITE THIS MORNING FAVOR THE STRONGER/SLOWER
SOLUTIONS BUT 24HR TREND OF NAM HAS BEEN SLIGHTLY COLDER IN THE
LOW LEVELS ACROSS OUR AREA FRI/FRI NGT... SO STUCK WITH CURRENT
FCST OF JUST A SNOW/SLEET MIXTURE OVER SRN PORTION OF THE CWA.
COOK METHOD SUGGESTS HEAVIEST SNOW BAND FROM THIS SYSTEM WILL BE 4
INCHES AS IT CROSSES OUR AREA WITH GARCIA METHOD SUGGESTING 6.
THESE NUMBERS IN REASONABLE AGREEMENT WITH MODEL QPF ASSUMING A
10 TO 1 RATIO. SNOW-WATER RATIO PROBABLY WILL BE A BIT HIGHER THAN
THAT BUT MODEL QPF TYPICALLY A BIT OVERDONE AS WELL SO PRELIMINARY
INDICATIONS ARE FOR 3-6 INCHES NORTH AND 1-3 INCHES SOUTH
FRIDAY/FRIDAY NIGHT. H85 TEMPS WARM ABOUT 5C FROM MIDDAY TODAY TO
MIDDAY FRIDAY...HWVR EASTERLY SURFACE WINDS...CLOUD COVER AND
DEVELOPING PRECIP SHOULD KEEP HIGHS ONLY IN THE L-M20S FRIDAY. GIVEN WK
LOW LEVEL FEATURE WITH THIS SYSTEM... LITTLE CAA EXPECTED BEHIND
IT FRIDAY NIGHT. STILL MAV DROPS TEMPS INTO THE 7-14F RANGE. THINKING
THERE IS A GOOD CHC CLOUD COVER WILL PERSIST OVERNIGHT SO STAYED
CLOSE TO PREVIOUS FCST WITH LOWS EXPECTED IN THE TEENS NORTH AND
L20S SOUTH.

LONG TERM.../SATURDAY THROUGH WEDNESDAY/

FAST MOVING AND ENERGETIC FLOW WILL CONTINUE THROUGH THE PERIOD WITH
FRI/FRI NGT SYSTEM QUICKLY DEPARTING THE AREA AS HIGH PRESSURE
QUICKLY BUILD IN WITH RIDGE AXIS ALREADY CLEARING THE AREA BY
SATURDAY NIGHT. INCREASING WAA WILL OVERRUN THE AREA LATER SAT NGT
INTO SUNDAY AS LONGWAVE TROUGH DIGS INTO THE FOUR CORNERS AREA.
MODELS STILL VARYING SOMEWHAT ON SPEED AND STRENGTH WITH GFS FASTEST
WITH APPROACHING ENERGY AND ASSOCIATED MSTR/POPS WITH ECMWF SLOWER
MORE INTO MONDAY. BLEND OF THE 2 IS GENERALLY BEING FOLLOWED WITH
SLGT CHC/CHC POPS SUN INCREASING TO HIGHER END CHC POPS SUN NGT.
DESPITE THEIR TIMING DIFFERENCES...GFS/ECMWF BOTH TRACK SFC LOW TO
THE NW OF THE AREA. CONCERNS OF PAST SEVERAL OVERNIGHT PACKAGES HAS
BEEN GUIDANCE NUMBERS /CR ALLBLEND/ HAS BEEN TRENDING DOWNWARD TOO
MUCH AND WOULD EVENTUALLY TURN BACK AROUND. 925 MB TEMPS REACH 4 TO
9 CELSIUS ON THE GFS BY 00Z MON AND 8 TO 11 C FOR THE ECMWF. NEW
ENSEMBLE NUMBERS FOR SBN SHOWS SPREAD OF 37 TO 48 DEGREES FOR
POTENTIAL HIGH AND 39 TO 49 FOR FORT WAYNE. SCENARIO WOULD APPEAR TO
BE SETTING UP AGAIN FOR POTENTIALLY RAPID WARM UP WELL INTO THE 40S
AND POSSIBLY 50. AS A RESULT...HAVE WENT ALL RAIN SUN/SUN EVE WITH
MIX LATE SUN NGT FOR NOW. AM INCLINED TO LEAN TOWARDS ECMWF WITH
SLOWER TREND GIVEN BIAS OF GFS TO KICK THINGS OUT TOO QUICK BUT WILL
BLEND THEM FOR NOW. HAVE WENT AGAINST CR ALL BLEND SLIGHTLY AND
INCREASED VS DECREASE BUT STILL WITHIN LIMITS OF COLLABORATION.

SYSTEM DEPARTS WITH DRYING CONDITIONS ARRIVING INTO MONDAY AND
TUESDAY. HIGHS MONDAY MAY BE REACHED EARLY WITH SLUG OF -7 TO -11 C
925 MB TEMPS COMING IN PER BOTH MODEL SOLUTIONS. FURTHER CHANGES MAY
BE NEEDED TO THESE PERIODS FOR TEMPS BUT IF LOW TRACK IS FAR ENOUGH
NW...COLD AIR ARRIVAL COULD BE DELAYED OR SUPPRESSED SOMEWHAT AS
NEXT SYSTEM TAKES SHAPE BY MID WEEK TO BRING ANOTHER SHOT OF PRECIP.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...FISHER
AVIATION...JT
Hazardous weather outlook, Jan 19, 4:31 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 AM EST THU JAN 19 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
431 AM EST THU JAN 19 2012 /331 AM CST THU JAN 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SNOW IS LIKELY TODAY WITH SNOWFALL ACCUMULATIONS OF ONE TO TWO
INCHES EXPECTED BY THIS EVENING. GUSTY SOUTHWEST TO WEST WINDS
MAY ALSO PRODUCE SOME BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW IS EXPECTED TO OVERSPREAD THE AREA AGAIN FRIDAY...AND
CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES
ARE POSSIBLE ROUGHLY NORTH OF A KNOX INDIANA TO WARSAW INDIANA TO
DEFIANCE OHIO LINE. SOUTH OF THIS LINE 1 TO 3 INCHES OF SNOW IS
POSSIBLE WITH A POSSIBILITY OF A MIX OF SNOW AND SLEET FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOWFALL WILL BE APPRECIATED THROUGH THE PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-200945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
431 AM EST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH THIS AFTERNOON. CONDITIONS
HAZARDOUS TO SMALL CRAFT WILL PERSIST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY AND
SUNDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jan 19, 5:04 AM EST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 AM EST THU JAN 19 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-191315-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
504 AM EST THU JAN 19 2012 /404 AM CST THU JAN 19 2012/

...SNOWY AND COLD CONDITIONS EXPECTED TODAY...

SNOW IS EXPECTED TO DEVELOP ACROSS NORTHERN INDIANA... NORTHWEST
OHIO... AND THE ADJACENT COUNTIES IN SOUTHERN MICHIGAN THIS
MORNING AND CONTINUE THROUGH EARLY AFTERNOON. SNOW ACCUMULATIONS
OF 1 TO 2 INCHES ARE EXPECTED BY THIS EVENING. BRISK WINDS WILL
ACCOMPANY THE SNOW... RESULTING IN SOME BLOWING AND DRIFTING SNOW.
THE SNOW WILL LIKELY CAUSE ROADS TO BECOME SLICK... THUS PEOPLE
TRAVELING TODAY SHOULD ALLOW EXTRA TIME TO REACH THEIR
DESTINATIONS. IN ADDITION TO THE SNOW... A COLD FRONT MOVING
ACROSS THE AREA TODAY WILL CAUSE TEMPERATURES TO FALL INTO THE
TEENS WITH WIND CHILLS AROUND ZERO BY LATE AFTERNOON.
Special weather statement, Jan 19, 8:42 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
842 AM EST THU JAN 19 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-191645-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
842 AM EST THU JAN 19 2012 /742 AM CST THU JAN 19 2012/

...SNOWY AND COLD CONDITIONS TODAY...

SNOW WILL CONTINUE ACROSS THE AREA TODAY WITH A TOTAL OF 1 TO 2
INCHES OF ACCUMULATION EXPECTED. BY EARLY AFTERNOON...THE FOCUS
FOR MOST OF THE SNOW ACCUMULATION SHOULD SHIFT GENERALLY ALONG AND
SOUTH OF ROUTE 30. GUSTY WINDS TO 20 TO 25 MPH WILL ALSO RESULT IN
SOME AREAS OF BLOWING AND DRIFTING SNOW. THE COMBINATION OF THE
SNOW AND WIND WILL RESULT IN SOME HAZARDOUS TRAVEL CONDITIONS
THROUGH THIS AFTERNOON. IN ADDITION...MUCH COLDER AIR WILL FILTER
INTO THE REGION THROUGH THIS AFTERNOON WITH WIND CHILLS DROPPING
INTO THE ZERO TO 10 ABOVE RANGE AS A COLD FRONT TRACKS THROUGH THE
AREA.
Local storm report, Jan 19, 9:11 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
911 AM EST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     SNOW             GRANGER                 41.75N  86.11W
01/19/2012  M1.4 INCH        ST. JOSEPH         IN   TRAINED SPOTTER

&&

SC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 10:01 PM ESTRiver Flood WarningIWXDefiance, Fulton, Williams3 days
Jan 19, 4:18 PM ESTWinter Weather AdvisoryIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more35 hr

Nearby

River Flood Warnings in Ohio, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.